Aa
A
A
A
Close
ADD / ADHD Community
3.37k Members
Avatar universal

ADHD/ODD

My son is 11 yr old, has ADHD/ODDand IED and they also say  border line asperger syndrom.  He started off with strattera, then switch to stimulants ritalin, and vynasse.  Stimulants was horrible for him became very violent.  He was on strattera and rispedorol and all he did was wake up eat and sleep.  The medication was effecting his motor skills, his reaction time was very slow,  like his reaction in the game was horrible,  and he had alot of twitching and tics...  He is now back on strattera and abilfy... He is doing great in school straight "A".. still hyper.... The only thing is that when on this medication don't know which one is it but it affect his personality.....  He doesn't smile and always so serious.  Try an experiment and didn't give him the meds in the morning and took him to his game and he was smiling and actually having conversation with his teammates, it broke my heart seeing that.... But I also then saw him getting very upset quicker and stomping and kicking.....   So that was my experiment.    Does this medication change their personality..... How do I go about finding the right meds and combination for him so he can have  a normal childhood life.    It was so nice to see him smiling again, laughing and being part of his team....  
3 Responses
5914096 tn?1399922587
You have very valid questions that only can be answered by the prescribing physician.
189897 tn?1441130118
COMMUNITY LEADER
   Mark is right.  This must be done with the advice and consent of your physician because he really needs to know or have a record of what is going on.  It is also possible that your physician does not have the experience to find the best med combination for your son, and thus you might want to find a doctor who is more experienced.
   It does sound like he is possibly getting too much of the medication.  Hard to say which one.  This is going to take some trial and error, but it will be worth it.   But make sure you are doing it with a doctors guidance because you probably should not go cold turkey off Abilify.  Here is some interesting info on Abilify by the way - http://www.crazymeds.us/pmwik/pmwiki.php/Meds/Abilify
   Hope this helps a bit.  Best wishes and please post if you have any more questions.
Avatar universal
I have a 12 year old grandson diagnosed with ADHD/ODD/Bipolar.  He was first prescribed concerta.  He did very well for about two weeks and then started to act very violent aggressive and angry.  The doctor doubled the dose and the anger and aggression etc. became worse.  That was when the doctor diagnosed Bipolar and took him off stimulant and put him on Resperidone / mood stabilizer.  He has been on resperidone for 11/2 week showing only ADHD and ODD symptoms. He is driving us crazy but not showing any signs of anger or aggression. We then introduced ADHD medication, guanfacine,  evening only.  Second day he started exhibiting more aggressive, angry behavior. I plan to call the Doctor on Monday, but wanted to know if anyone else had similar situation?
Have an Answer?
Top Children's Development Answerers
189897 tn?1441130118
San Pedro, CA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Fearing autism, many parents aren't vaccinating their kids. Can doctors reverse this dangerous trend?
Yummy eats that will keep your child healthy and happy
What to expect in your growing baby
Is the PS3 the new Prozac … or causing ADHD in your kid?
Autism expert Dr. Richard Graff weighs in on the vaccine-autism media scandal.
Could your home be a haven for toxins that can cause ADHD?